Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 266, NWS Shreveport, LA

August 11, 2007Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2007, 6:22 PM CDT for Union Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2007, 6:22 PM CDT (23:22 UTC)
Expired
Aug 11, 2007, 7:00 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:44 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 11, 2:44 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT SAT AUG 11 2007

.DISCUSSION...
MUCH OF THE FORECAST WILL RESEMBLE THE LYRICS OF AN OLD 80/S HIT...THE
HEAT IS ON AS OF 19Z THIS AFTERNOON...MUCH OF N LA/S AR HAVE HIT
100 DEGREES...INCLUDING SHV...WITH SOME SECTIONS OF E TX FLIRTING WITH
THE CENTURY MARK BY LATE AFTERNOON. THUS...AFTER SEVERAL DAYS OF NOT
VERIFYING THE HEAT ADVISORY...EXCEPT IN SCNTRL AR/THE EASTERN SECTIONS
OF NCNTRL LA FRIDAY...HAVE FINALLY VERIFIED IT ACROSS MOST LOCATIONS IN THE
FOUR STATE REGION THIS AFTERNOON /WIDESPREAD HEAT INDICES OF 106-110
DEGREES/...WITH THE EXCEPTION OF THE FAR W SECTIONS OF E TX. DRIER AIR
IS FINALLY BEGINNING TO MIX DOWN ALONG THE ELONGATED SFC RIDGE AXIS
THAT EXTENDS FROM THE OHIO VALLEY INTO THE COASTAL PLAINS OF S
TX...BUT STILL DANGEROUSLY HIGH HEAT INDICES PERSIST WHERE THIS HAS
OCCURRED. SHORT TERM PROGS ARE IN AGREEMENT WITH THE BOUNDARY LAYER
DRYING OUT CONSIDERABLY OVERNIGHT...ESPECIALLY OVER SCNTRL AR/NCNTRL
LA...AS PW/S DROP TO JUST ABOVE AN INCH. THUS...THESE AREAS WILL
LIKELY BE ABLE TO RADIATE DOWN OVERNIGHT. HOWEVER...MORE MOIST AIR
MASS TO THE W WILL HAVE A HARDER TIME COOLING OFF...REACHING THE
MID/UPPER 70S. DRIER AIR WILL CONTINUE TO MIX WSW SUNDAY...RESULTING
IN LOWER DEWPOINTS MIXING DOWN BY AFTERNOON AREAWIDE. OF
COURSE...EXTENT OF THIS MIXING WILL PLAY KEY IN WHAT HEAT INDICES WILL
DO FOR THE AFTERNOON. WILL KEEP THE HEAT ADVISORY INTACT AREAWIDE
THROUGH 1Z SUNDAY...AS HEAT INDICES APPROACH/POSSIBLY EXCEED THE 105+
DEGREE CRITERIA. WILL ALLOW THE MID SHIFT TO EXTEND THE ADVISORY INTO
MONDAY IF NEEDED...AS THIS WILL FALL IN MY 4TH PERIOD OF THE FORECAST.
BUT 100+ DEGREE TEMPS ARE A GOOD BET FOR MUCH OF NEXT WEEK...AS THE
UPPER RIDGE REMAINS CENTERED FROM KS S INTO NCNTRL TX THROUGH
MIDWEEK...EVEN AMPLIFYING N TO THE CANADIAN BORDER SUNDAY AFTERNOON.

THERE SHOULD BE LITTLE IF ANY CLOUD COVER TO INHIBIT AFTERNOON
INSULATION...ALTHOUGH UPPER RIDGE CENTER WILL BEGIN TO FINALLY WEAKEN
A BIT/SHIFT SE TOWARDS THE MID/LOWER MS VALLEY BY THURSDAY...AS
TROUGHING DIGS ACROSS THE PAC NW. HEAT MAY BEGIN TO SLOWLY EASE BY
LATE NEXT WEEK AS THE RIDGE BEGINS TO WEAKEN A BIT...AND LOW LEVEL
RETURN FLOW FINALLY COMMENCES. 12Z GFS RUN TRIES TO BREAK OFF A PIECE
OF ENERGY FROM UPPER TROUGHING JUST OFF THE ERN SEABOARD EARLY NEXT
WEEK...RETROGRADING THIS ENERGY W ACROSS THE GULF OF MX. SHOULD THIS
PLAY OUT...COULD SEE A RETURN OF SOME RELIEF IN THE FORM OF RAIN BY
LATE NEXT WEEKEND...ALTHOUGH CONFIDENCE REMAINS VERY LOW CONSIDERING
THAT THIS IS 8 DAYS OUT.

PRELIMS ARE NEXT...

15

&&

.AVIATION...
CU FIELD VIRTUALLY NON EXISTENT TODAY...EXCEPT ACROSS PORTIONS OF NE
TX AND SW AR. SFC RIDGING HOLDS STRONG THROUGH SUNDAY AS WINDS GO
LIGHT TONIGHT WITH NE WINDS FOR SUNDAY. MADE MENTION OF SOME PATCHY
FOG/HAZE ACROSS NE TX AS WELL AS SW AR AND NE LA BUT VISIBILITIES
SHOULD NOT DROP BELOW 4 MILES AND JUST FOR AND HOUR OR SO AROUND
DAYBREAK. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 102  75 102 /   0   0   0   0
MLU  72 102  71 102 /   0   0   0   0
DEQ  70 101  70 101 /   0   0   0   0
TXK  75 101  74 101 /   0   0   0   0
ELD  71 103  70 103 /   0   0   0   0
TYR  74  99  74 100 /   0   0   0   0
GGG  74 100  73 100 /   0   0   0   0
LFK  75 100  72 100 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
     MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
     GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
     RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES: MCCURTAIN.

TX...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

15/13
Hazardous weather outlook, Aug 11, 12:00 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 11 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE REGION
AGAIN THIS AFTERNOON AND EARLY EVENING...RESULTING IN HEAT INDICES
NEAR OR ABOVE 105 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE FOUR STATE
REGION THROUGH FRIDAY...RESULTING IN HEAT INDICES NEAR 105 DEGREES
EACH AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:51 PM CDTSevere Thunderstorm WarningSHVLincoln39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.